Alert archive / Florida / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 37, NWS Miami, FL

May 10, 2025Glades County, Florida

NWS Miami, FL issued this severe thunderstorm warning at May 10, 2025, 3:17 PM EDT for Glades County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2025, 3:17 PM EDT (19:17 UTC)
Expired
May 10, 2025, 4:00 PM EDT
In force
43 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Glades County, FL

The radar

The Tampa radar (KTBW), 134 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 7.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2025-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 316 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2025-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
316 J/kg
Mixed-layer CIN
-133 J/kg
Mixed-layer LCL
1025 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

089 
WUUS52 KMFL 101917
SVRMFL
FLC043-102000-
/O.NEW.KMFL.SV.W.0037.250510T1917Z-250510T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
317 PM EDT Sat May 10 2025

The National Weather Service in Miami has issued a

* Severe Thunderstorm Warning for...
  Central Glades County in southern Florida...

* Until 400 PM EDT.

* At 317 PM EDT, a severe thunderstorm was located over Palmdale,
  moving northeast at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Public.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Palmdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2706 8112 2685 8131 2692 8145 2703 8138
      2703 8134 2704 8134 2703 8133 2703 8127
      2712 8127
TIME...MOT...LOC 1917Z 228DEG 13KT 2697 8129 

HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

WR
1 follow-up statement
752 
WWUS52 KMFL 101924
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
324 PM EDT Sat May 10 2025

FLC043-102000-
/O.CON.KMFL.SV.W.0037.000000T0000Z-250510T2000Z/
Glades FL-
324 PM EDT Sat May 10 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR CENTRAL GLADES COUNTY...

At 323 PM EDT, a severe thunderstorm was located near Palmdale,
moving northeast at 15 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Public.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Palmdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2706 8112 2685 8131 2692 8139 2701 8130
      2703 8127 2712 8127
TIME...MOT...LOC 1923Z 228DEG 13KT 2699 8127 

HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

WR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:08 PM EDT, 9 minutes earlier.

Area forecast discussion, May 10, 3:08 PM EDT, 9 minutes before
Area Forecast Discussion
National Weather Service Miami FL
308 PM EDT Sat May 10 2025

...Heavy Rainfall Possible Early This week Along With Some Strong
To Evening Severe Storms Especially Eastern Areas Of South
Florida...

.SHORT TERM...
(Rest of today through Sunday)
Issued at 1218 PM EDT Sat May 10 2025

The mid level ridge that has been in place over the past several
days is breaking down over the region as it pushes to the east in
response to a very slow moving mid to upper level low upstream
over the lower Mississippi Valley as well as the Gulf Coast
states. At the surface, low pressure will slowly pinwheel around
the lower Mississippi Valley and the central Gulf Coast through
the rest of the weekend. The frontal boundary associated with this
system will very slowly push across the eastern Gulf as through
Sunday as high pressure parked in the western Atlantic holds
strong. Given the very slow eastward progression of the frontal
boundary in the Gulf, moisture advection will also be slow to
occur through the rest of the weekend as dry air in the mid to
upper levels tries to hold strong.

While convective development will still be fighting the drier air
mass already in place, moisture levels will increase enough to allow
for some shower and thunderstorm activity to develop this afternoon
and then again on Sunday afternoon. This development will be mainly
sea breeze driven and will focus more over the Lake Okeechobee
region where the sea breeze boundaries will collide and interact
with each other. With higher levels of instability over Southwest
Florida combined with cold air aloft (500mb temps of -10 to -12C),
this could provide an environment for isolated strong to marginally
severe thunderstorm development this evening as well as later on
Sunday afternoon. The strongest thunderstorms could contain strong
gusty winds, heavy downpours and hail. As the frontal boundary
inches closer to the region, shower and thunderstorm activity will
gradually become more numerous over the Gulf waters very late on
Sunday. Low temperatures tonight will generally range from the upper
60s across interior portions of Southwest Florida to the upper 70s
across the east coast metro areas. High temperatures on Sunday will
remain warm as they will rise into the upper 80s across the east
coast metro areas and into the lower 90s across interior portions of
Southwest Florida.

&&

.LONG TERM...
(Sunday night through next Friday)
Issued at 256 PM EDT Sat May 10 2025

Latest ensembles and NBM solutions remain in fair agreement in
deepening a cut-off low over southern Louisiana and the northern
Gulf, which will slowly move northeast into the Tennessee valley
by Tuesday. This will allow for a frontal boundary over the
eastern Gulf waters to move slowly east and through the Florida
Peninsula Monday into Tuesday.

Latest model sounding data for Monday afternoon shows PWATs
exceeding 2 inches, with unusually high ECMWF EFIs for CAPE and wind
shear values. Also, GFS and ECMWF continue to depict a mid-upper lvl
jet developing across the area, which may provide additional dynamic
support and lifting, along with cooler 500 mb temps (around -12C).
Therefore, expect potential for repeated bouts of heavy rain, and
the possibility of some strong to severe storms, especially along
sea breeze and/or outflow boundaries. The increased dynamic
parameters will result in an increased severe weather threat,
including favorable conditions for isolated tornadoes.

As the moisture axis reaches the state, moisture will deepen
starting over the western half of SoFlo. POPs reach the 80 percent
range by Monday early in the afternoon. NBM show up to 90 POPs
around the Lake region during the same timeframe. Wide spread rain
and repeated bouts of heavy showers over the same area could result
in some flooding, either by slow-moving cells or by training. The
wet pattern will continue through Monday night and into the early
morning hours on Tuesday. WPC (Weather Prediction Center has also
put the eastern area in a Slight Risk of Flooding for Monday
afternoon into MOnday night with rest of South Florida in a
Marginal Risk Of Flooding.

By Tuesday afternoon, a decreasing trend in rain will begin from
west-to east as the aforementioned cut-off low pushes further NE,
and drags the decaying frontal boundary along with it. But there
should be enough lingering moisture for another round of numerous
showers and thunderstorms across SoFlo, with highest POPs shifting
to the Atlantic metro areas. Then by Wednesday, models gradually
allow for the high pressure over the west Atlantic to expand back
into the state in the wake of the front. Winds over SoFlo will back
to a more SE flow, while a drier air mass will lower POPs into the
20-30 percent range. Chances of rain drop even further, with 10-20
percent by Thursday, and single digits by Friday afternoon.

For temperatures, models respond to the increasing cloud cover and
widespread showers with a modest cooling trend for Monday and
Tuesday of afternoon highs in the low-mid 80s. Then back into the
upper 80s and low 90s Wednesday through Friday as the plume of
moisture over the state pushes further away from SoFlo.

&&

.AVIATION...
(18Z TAFS)
Issued at 1218 PM EDT Sat May 10 2025

VFR conditions will prevail throughout the forecast period.
Southeast winds of 10 to 15 kts will continue this afternoon and
into the evening hours. These winds could gust between 20 and 25
kts especially during the afternoon hours. At KAPF, southwest
winds will remain in place this afternoon and could be gusty at
times. Isolated to scattered showers and thunderstorms will
develop near KAPF through 22z before pushing inland.

&&

.MARINE...
Issued at 1218 PM EDT Sat May 10 2025

In general, a moderate to fresh southeasterly breeze will continue
across most of the local waters through the rest of the weekend.
These winds will slowly veer and become more south to southwesterly
heading into Monday night and Tuesday out ahead of an approaching
frontal boundary. Scattered showers and thunderstorms will be
possible mainly over the Gulf waters and Lake Okeechobee through the
weekend. The chances of showers and thunderstorms will increase
across all local waters on Monday and Tuesday as a plume of deep
layer moisture pushes through the region. Seas across the Atlantic
waters will range between 2 to 4 feet through the rest of the
weekend. Seas across the Gulf waters will remain at 2 feet or less
through this afternoon before increasing and ranging between 2 to 4
feet later tonight and into Sunday.

&&

.BEACHES...
Issued at 1218 PM EDT Sat May 10 2025

As onshore flow continues to increase, a moderate risk of rip
currents across the Atlantic Coast beaches for this afternoon and
tonight will increase and become high by Sunday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            78  87  79  85 /  10  20  30  80
West Kendall     75  87  76  87 /  10  20  30  80
Opa-Locka        77  87  77  88 /  10  20  30  80
Homestead        77  87  78  86 /  10  10  30  70
Fort Lauderdale  78  86  78  84 /  10  20  30  80
N Ft Lauderdale  78  86  78  84 /  10  20  30  80
Pembroke Pines   79  87  79  89 /  10  20  30  80
West Palm Beach  77  86  76  86 /  10  20  30  80
Boca Raton       78  86  77  86 /  10  20  30  80
Naples           74  89  74  85 /  30  40  70  80

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

SHORT TERM...CWC
LONG TERM....BNB
AVIATION...CWC

In the hours before

Special weather statement, May 10, 2:33 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Miami FL
233 PM EDT Sat May 10 2025

FLZ063-101915-
Glades FL-
233 PM EDT Sat May 10 2025

...A strong thunderstorm will impact portions of western Glades
County through 315 PM EDT...

At 233 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Muse, or 9 miles west of Palmdale, moving
northeast at 25 mph.

HAZARD...Wind gusts of 45 to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Palmdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2710 8111 2684 8137 2695 8154 2703 8149
      2703 8134 2704 8133 2703 8133 2703 8127
      2712 8127 2712 8117 2714 8117
TIME...MOT...LOC 1833Z 215DEG 21KT 2691 8145

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

WR
Local storm report, May 10, 3:16 PM EDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Miami FL
316 PM EDT Sat May 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     Hail             1 WSW Palmdale          26.93N 81.32W
05/10/2025  M1.00 Inch       Glades             FL   Public

            Fisheating Creek Campsite reported quarter
            size hail from a thunderstorm.

&&

BNB

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 9:08 PM EDTSpecial Weather StatementMFLGlades37 min
May 10, 2:33 PM EDTSpecial Weather StatementMFLGlades42 min
May 10, 2:50 PM EDTSevere Thunderstorm WarningMFLGlades25 min
May 10, 3:32 PM EDTSpecial Weather StatementMFLGlades43 min
May 10, 4:02 PM EDTSpecial Weather StatementMFLGlades43 min
May 10, 4:51 PM EDTSevere Thunderstorm WarningMFLGlades, Hendry27 min
May 10, 4:55 PM EDTSpecial Marine WarningMFL50 min
May 10, 4:57 PM EDTSpecial Weather StatementMFLGlades33 min

Nearby

Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.